Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 43, NWS Huntsville, AL

May 11, 2008Madison County, Marshall County, Morgan County, Alabama

NWS Huntsville, AL issued this tornado warning at May 11, 2008, 12:45 AM CDT for Madison County, Marshall County, Morgan County, Alabama. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 12:45 AM CDT (05:45 UTC)
Expired
May 11, 2008, 1:12 AM CDT
In force
27 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 12:47 AM CDTTSTM WND DMGSomerville, ALTREES BLOWN DOWN IN THE SOMERVILLE COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2301 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
1.5
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 110546
TORHUN
ALC089-095-103-110630-
/O.NEW.KHUN.TO.W.0043.080511T0545Z-080511T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 AM CDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHEASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...

* UNTIL 130 AM CDT

* AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF
  TRIANA...OR 11 MILES NORTHEAST OF HARTSELLE...MOVING EAST AT 42
  MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  TRIANA.
  MORGAN CITY.
  OWENS CROSSROADS.
  NEW HOPE.
  GRANT.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS 
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY 
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU 
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE 
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3464 8635 3461 8632 3461 8623 3437 8624
      3440 8683 3463 8678 3469 8635
TIME...MOT...LOC 0545Z 262DEG 36KT 3451 8672

$$
1 follow-up statement
000 
WWUS54 KHUN 110612
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
112 AM CDT SUN MAY 11 2008

ALC089-095-103-110622-
/O.CAN.KHUN.TO.W.0043.000000T0000Z-080511T0630Z/
MORGAN AL-MARSHALL AL-MADISON AL-
112 AM CDT SUN MAY 11 2008

...THE TORNADO WARNING FOR SOUTHERN MADISON...NORTHWESTERN MARSHALL
AND NORTHEASTERN MORGAN COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3464 8635 3461 8632 3461 8623 3437 8624
      3440 8683 3463 8678 3469 8635
TIME...MOT...LOC 0612Z 262DEG 36KT 3455 8640

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 10, 3:30 PM CDT, 9 hours 15 minutes earlier.

Area forecast discussion, May 10, 3:30 PM CDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 PM CDT SAT MAY 10 2008

.SYNOPSIS...A RIDGE (WITH THE AXIS OVER MN/WI) WILL CONTINUE PUSHING
EAST. SPLIT FLOW REGIME CONTINUES OVER THE WEST WITH A SUBTROPICAL
JET AND A SOUTHWEST MOISTURE FETCH. A VERY POTENT TROUGH LIFTING
NORTHEAST IS DRAGGING A STRONG COLD FRONT ACROSS THE SOUTHEAST.
STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS AR/MS WITH SOME
CELLS DEVELOPING OVER CENTRAL AL. A WARM FRONT WILL BE MOVING NORTH
ACROSS CENTRAL AL LEADING TO STRONG POTENTIAL FOR SEVERE WEATHER.

THE TN VALLEY IS UNDER A MODERATE RISK FOR SEVERE WEATHER THIS
EVENING AND OVERNIGHT TONIGHT. ALL INTERESTS ARE ENCOURAGED TO CHECK
OUR WEBSITE AT HTTP://WWW.WEATHER.GOV/HUNTSVILLE OR NOAA WEATHER
RADIO FOR LATEST UPDATES ON THIS POTENTIALLY WIDESPREAD SEVERE
WEATHER EVENT.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...TWO SEPARATE WAVES OF
SEVERE WEATHER ARE EXPECTED THIS EVENING THROUGH THE OVERNIGHT HOURS.

THE FIRST WAVE OF SEVERE WEATHER WILL BE ASSOCIATED WITH STRONG TO
SEVERE THUNDERSTORMS (DISCRETE SUPERCELLS) THAT SHOULD BE CONTINUING
ALONG AND BEHIND A WARM FRONT THAT WILL HAVE MOVED NORTH OF REGION
BY 00Z. A HIGHLY UNSTABLE ENVIRONMENT WILL CONTINUE THROUGH TONIGHT.
DEWPOINTS ARE EXPECTED TO BE WELL INTO THE 60S BY 00Z. ALSO BY
00Z...GFS/NAM IS SHOWING MUCAPES WILL BE AROUND 2000-2200 J/KG WITH
SBCAPES OF 2000-2500 J/KG. SRH VALUES WILL CONTINUE INCREASING FROM
100 M2/S2 AT 00Z TO AROUND 350-400 M2/S2 BY 03-06Z. LOW-LEVEL BULK
SHEAR VALUES ARE ALSO INCREASING FROM AROUND 30-40 KTS BY 00-03Z.
THUS...THE PRIMARY THREATS ARE MAINLY LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES WITH THIS ROUND. THIS ENVIRONMENT
WILL REMAIN HIGHLY UNSTABLE WITH SOMEWHAT WEAKER PARAMETERS TOWARDS
12-15Z SUNDAY MORNING.

THERE SHOULD BE SOMEWHAT OF A PAUSE BETWEEN 04-07Z BEFORE THE
AFOREMENTIONED STRONG COLD FRONT APPROACHES THE REGION. A BOWING
LINE OF SEVERE T-STORMS IS EXPECTED TO DEVELOP NEAR THE MS RIVER
ACROSS AR/LA/TX/TN/MS REGION PROGRESSING EASTWARD TOWARDS THE TN
VALLEY. GIVEN THE AMOUNT OF INSTABILITY AND THE STRONG AMOUNT OF
WIND SHEAR...DAMAGING WINDS...LARGE HAIL AND POSSIBLY EMBEDDED
SUPERCELL TORNADOES WITHIN THE LINE ARE POSSIBLE. THE TIMING OF THIS
WAVE LOOKS TO BE AROUND 07-09Z IN THE EXTREME NW AL AREA...09-11Z
THROUGH KMSL...10-12Z THROUGH KHSV...AND 12-14Z THROUGH THE EASTERN
PORTIONS OF THE CWA. FROPA SHOULD BE ALMOST DIRECTLY BEHIND THIS
ACTIVITY.

AS THE SFC LOW LIFTS NORTHEAST CLOUD COVER SHOULD GRADUALLY
DECREASE. WINDS WILL BE INCREASING THROUGHOUT THE DAY DUE TO THE
INCREASED PRESSURE GRADIENT. THERE MAY BE A NEED FOR A WIND ADVISORY
ON SUNDAY AS WINDS ARE APPROACHING CRITERIA. DEPENDING ON BREAKS IN
THE CLOUDS...TEMPS SHOULD BE ABLE TO MAKE IT TO THE 70S BEFORE
DROPPING OFF INTO THE UPPER 40S BY SUNDAY NIGHT. HOWEVER...THERE
WILL BE A TEMP GRADIENT FROM WEST TO EAST WITH HIGHER TEMPS EXPECTED
IN THE EAST WITH FROPA.

A RIDGE WILL BUILD OVER THE REGION ON MONDAY/TUESDAY WITH BELOW
AVERAGE TEMPS EXPECTED FOR DAYTIME HIGHS/LOWS INITIALLY ON MONDAY
BEFORE WARMING CLOSE TO 80 ON TUESDAY AS THE RIDGE MOVES EAST.

.LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT...A WEAK SHORTWAVE IS
CURRENTLY DEPICTED BY THE MODELS AS CROSSING THE TN VALLEY EARLY
WEDNESDAY MORNING. HAVE LEFT A SLIGHT CHANCE OF T-STORMS FOR
WEDNESDAY MORNING THROUGH THE EVENING GIVEN UNCERTAINTY WITH
STRENGTH AND EXTENT OF PRECIP.

A SHORTWAVE EJECTING FROM A BROAD LONGWAVE TROUGH OVER CANADA IS
PROGGED BY THE MODELS AS APPROACHING BY WEDNESDAY NIGHT INTO
THURSDAY. THIS HAS THE POTENTIAL TO BE THE NEXT SVR WX EVENT
OVERNIGHT THURSDAY. TIMING HAS BEEN CHANGING WITH EACH SUCCESSIVE
RUN OF ECMWF/GFS. GFS STALLS A FRONT ACROSS THE REGION ON WEDNESDAY
AND THURSDAY. ECMWF DEPICTS A FASTER TRACK. HAVE INCREASED POPS
SLIGHTLY DURING WEDNESDAY NIGHT THROUGH THURSDAY TIME PERIOD. LEFT
SLIGHT CHANCE OF POPS TO ACCOUNT FOR INCONSISTENCY THROUGH FRIDAY
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    63  70  49  72 /  90  40  10   0
SHOALS        61  68  48  72 /  90  30  10   0
CULLMAN       64  70  50  71 /  90  40  10   0
FAYETTEVILLE  62  68  48  70 /  90  40  10   0
ALBERTVILLE   65  74  51  73 /  90  50  10   0
FORT PAYNE    66  75  51  70 /  90  50  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

77/LATIMER
Hazardous weather outlook, May 10, 10:20 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1020 PM CDT SAT MAY 10 2008

ALZ001>010-016-TNZ076-096-097-111000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1020 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVE EAST
INTO NORTHWESTERN ALABAMA TOWARD MIDNIGHT. THESE STORMS WILL
CONTINUE TO MOVE EAST ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE
TENNESSEE OVERNIGHT.

THE CURRENT TREND OF THE LINE HAS IT BEGINNING TO IMPACT THE
NORTHWEST ALABAMA AREA BETWEEN 10 PM AND MIDNIGHT...REACHING THE
INTERSTATE 65 CORRIDOR AROUND MIDNIGHT...AND FINALLY THE
REMAINDER OF THE AREA BY 2 AM. THE PRIMARY THREAT WITH THIS LINE
OF STORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...WHICH
COULD BE WIDESPREAD. IN ADDITION...LARGE HAIL AND TORNADOES WILL
BE POSSIBLE WITH ANY INTENSE CELLS EMBEDDED OR AHEAD OF THE
LINE...ESPECIALLY EARLY IN THE EVENT IN WESTERN PORTIONS OF THE
AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE PRIMARILY IN
SOUTHERN MIDDLE TENNESSEE AND NORTHEASTERN ALABAMA BEFORE THE
COLD FRONT CROSSES THE AREA BY EARLY SUNDAY MORNING. THE PRIMARY
THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS.

AFTER THE FRONTAL PASSAGE ON SUNDAY MORNING...STRONG WESTERLY
WINDS WILL INVADE THE TENNESSEE VALLEY WITH SUSTAINED WIND SPEEDS
AROUND 20 TO 30 MPH...AND GUSTS AROUND 35. AS A RESULT A WIND
ADVISORY MAY BE NEEDED FOR SUNDAY.

ANOTHER POTENT AND COMPLEX STORM SYSTEM SHOULD BEGIN TO AFFECT THE
REGION BY MIDWEEK. ALTHOUGH SPECIFICS REGARDING THE EXACT
TIMING...TRACK...AND STRENGTH OF THIS STORM SYSTEM ARE NOT
CERTAIN...SEVERE WEATHER WILL BE POSSIBLE WEDNESDAY INTO THURSDAY.
WEATHER INTERESTS ACROSS THE AREA ARE ENCOURAGED TO MONITOR FUTURE
FORECASTS AND UPDATES REGARDING THIS POTENTIAL SEVERE WEATHER
SITUATION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS REQUESTED.

KTW

In the hours before

Special weather statement, May 10, 11:22 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1122 PM CDT SAT MAY 10 2008

ALZ005-110500-
LIMESTONE-
1122 PM CDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL MIDNIGHT
CDT...

AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHWEST OF ATHENS...MOVING NORTHEAST
AT 45 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEGGTOWN.
  ELKMONT.
  HOLLAND GIN.
  ARDMORE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

COYNE
Local storm report, May 10, 11:41 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1141 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     3 W WATERLOO            34.92N 88.12W
05/10/2008                   LAUDERDALE         AL   EMERGENCY MNGR

            IN THE MACEDONIA COMMUNITY, TREES AND POWERLINES WERE
            KNOCKED DOWN BY THUNDERSTORM WINDS. POWER OUTAGES
            REPORTED IN THE AREA.

1120 PM     HAIL             1 NW ATHENS             34.81N 86.98W
05/10/2008  E0.50 INCH       LIMESTONE          AL   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED NORTHWEST OF ATHENS ON HIGHWAY
            99.

1120 PM     FUNNEL CLOUD     12 W TUSCUMBIA          34.73N 87.92W
05/10/2008                   COLBERT            AL   PUBLIC

            FUNNEL CLOUD REPORTED BY PUBLIC EAST OF HIGHWAY 72 AND
            247 INTERSECTION NEAR THE PRIDE COMMUNITY.

1125 PM     FUNNEL CLOUD     ZIP CITY                34.96N 87.67W
05/10/2008                   LAUDERDALE         AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED ON HIGHWAY 17 IN THE ZIP CITY
            COMMUNITY.

&&

KWEBER
Local storm report, May 10, 11:46 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1146 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     TUSCUMBIA               34.73N 87.71W
05/10/2008                   COLBERT            AL   EMERGENCY MNGR

            POWERLINES AND TREES REPORTED DOWN IN WESTERN PORTIONS OF
            TUSCUMBIA.

1135 PM     TSTM WND DMG     SHEFFIELD               34.77N 87.70W
05/10/2008                   COLBERT            AL   EMERGENCY MNGR

            TREES REPORTED DOWN ON HOUSE IN THE SHEFFIELD COMMUNITY
            BY EMERGENCY MANAGEMENT OFFICIALS.

&&

KWEBER
Special weather statement, May 10, 11:59 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1159 PM CDT SAT MAY 10 2008

TNZ076-096-097-110545-
FRANKLIN-LINCOLN-MOORE-
1159 PM CDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 1245 AM CDT...

AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ACROSS MUCH OF WESTERN AND NORTHERN LINCOLN
COUNTY...STRETCHING ACROSS MUCH OF MOORE COUNTY...MOVING EAST AT 29
MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HARMS.
  FAYETTEVILLE.
  MOLINO.
  KELSO.
  MULBERRY.
  SMITHLAND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KDW
Local storm report, May 11, 12:29 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1229 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     TSTM WND DMG     TUSCUMBIA               34.73N 87.71W
05/10/2008                   COLBERT            AL   EMERGENCY MNGR

            TREE REPORTED DOWN ON HOUSE IN NORTHWESTERN PORTION OF
            TUSCUMBIA.

1158 PM     TSTM WND DMG     6 S RUSSELLVILLE        34.42N 87.73W
05/10/2008                   FRANKLIN           AL   AMATEUR RADIO

            TREE KNOCKED DOWN 6 MILES SOUTH OF RUSSELLVILLE ON US 43
            IN THE SPRUCE PINE AREA.

&&

KWEBER
Special weather statement, May 11, 12:40 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1240 AM CDT SUN MAY 11 2008

TNZ097-110615-
FRANKLIN-
1240 AM CDT SUN MAY 11 2008

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 115 AM CDT...

AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ESTILL SPRINGS...OR 6 MILES NORTHWEST OF
WINCHESTER...MOVING EAST AT 37 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ESTILL SPRINGS.
  DECHERD.
  WOODS RESERVOIR.
  ALTO.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KDW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:44 PM CDTTornado WarningHUNColbert, Lauderdale, Lawrence, Limestone61 min
May 10, 10:50 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence55 min
May 10, 11:25 PM CDTSevere Thunderstorm WarningHUNJackson23 min
May 10, 11:44 PM CDTTornado WarningHUNLauderdale, Limestone, Madison46 min
May 10, 11:48 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence, Limestone, Morgan42 min
May 11, 12:04 AM CDTTornado WarningHUNCullman41 min
May 11, 12:27 AM CDTSevere Thunderstorm WarningHUNJackson, Limestone, Madison, Marshall, Morgan63 min
May 11, 12:40 AM CDTTornado WarningHUNCullman35 min
May 11, 1:08 AM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall32 min
May 11, 4:44 AM CDTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more14 hr

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.